Alert archive / Iowa / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 19, NWS Quad Cities, IA

May 7, 2004Cedar County, Johnson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 7, 2004, 10:35 AM CDT for Cedar County, Johnson County, Iowa. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2004, 10:35 AM CDT (15:35 UTC)
Expired
May 7, 2004, 11:30 AM CDT
In force
55 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

Counties Cedar County, IA, Johnson County, IA

The radar

The Quad Cities radar (KDVN), 61 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 10:58 AM CDTHAIL 0.751 W Tipton, IA
May 7, 10:59 AM CDTHAIL 1Cedar Bluff, IA
May 7, 11:03 AM CDTHAIL 1Tipton, IA
May 7, 11:05 AM CDTHAIL 1.25Tipton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2004-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2004-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WUUS53 KDVN 071535
SVRDVN
IAC031-103-071630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT FRI MAY 7 2004

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CEDAR COUNTY IN EAST CENTRAL IOWA
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA

* UNTIL 1130 AM CDT

* AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SOLON...OR ABOUT 10 MILES NORTH OF IOWA
  CITY...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIPTON BY 1115 AM CDT
  BENNETT AND 9 MILES SOUTHWEST OF LOWDEN BY 1130 AM CDT

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4184 9150 4172 9157 4163 9094 4189 9091

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:31 PM CDT, 19 hours 4 minutes earlier.

Area forecast discussion, May 6, 3:31 PM CDT, 19 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT THU MAY 6 2004

.SYNOPSIS...1024 MB SURFACE HIGH OVER ND WAS SLOWLY PUSHING A
SURFACE COLD FRONT SOUTH ACROSS THE FORECAST AREA THIS AFTERNOON. AT
19Z...THIS FRONT STRETCHED FROM ABOUT RFD THROUGH CID AND DSM TO A
WEAK LOW OVER FAR SE NEB. 2-4 MB  3 HOUR PRESSURE RISES BEHIND THE
FRONT IN MN INDICATE SOUTHWARD MOVEMENT CONFIRMED BY SURFACE OBS
TODAY. 12Z DVN SOUNDING AND RECENT GOES SOUNDINGS INDICATE STRONG
CAP IN PLACE AS RESULT OF UNSEASONABLY WARM TEMPS IN H7 TO H85
LAYER. SCATTERED ELEVATED SHOWERS AND ISOLATED
THUNDERSTORMS...MOSTLY VIRGA PRODUCERS...CONTINUE ALONG AND NORTH OF
THE SURFACE FRONTAL BOUNDARY. THE STRONG CAP RESULTING IN CONVECTIVE
TEMPS NEAR OR ABOVE 100 DEG F THIS AFTERNOON WILL PREVENT SURFACE
BASED CONVECTION...BUT WILL STILL HAVE THREAT OF ELEVATED CONVECTION
THIS EVENING.
&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...THUNDERSTORM CHANCES MAIN
CHALLENGE THROUGHOUT FORECAST AS SURFACE BOUNDARY LINGERS IN AREA
THROUGH MIDDLE PART OF NEXT WEEK. TONIGHT...WEAK MID LEVEL SHORTWAVE
SEEN ON WV IMAGERY IN SW MN INTO NEB WILL TRACK ACROSS AREA TO
ENHANCE THE SCATTERED ELEVATED SHOWERS INTO MORE SERIOUS
THUNDERSTORMS NORTH OF THE FRONT. SHORT TERM MODELS IN GOOD AGREEMENT
THE FRONT WILL REACH IA/MO BORDER AROUND MIDNIGHT WHICH LOOKS
REASONABLE BASED ON CURRENT TRENDS. 88DS SHOW WIDESPREAD VIRGA
MAINLY NORTH OF I-80 WHICH SHOULD BE ENHANCED INTO MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS AFTER SUNSET WITH INCREASING H85 MOISTURE
POOLING ALONG THIS ELEVATED CONVERGENCE ZONE. HAVE LIKELY POPS
ACROSS CENTRAL CWA WITH BUFFER OF SCATTERED POPS TO NORTH AND SOUTH.
MAIN SEVERE THREAT WILL BE LARGE HAIL WITH THESE ELEVATED STORMS.
FRIDAY...THE FRONT LIFTS BACK NORTH LATE IN DAY WITH SCATTERED
ELEVATED SHOWERS AND THUNDERSTORMS CONTINUING OVER THE CWA. HAVE
ADJUSTED TEMPS DOWN CONSIDERABLY...ESPECIALLY IN FAR NORTHEAST WHERE
EASTERLY FLOW WILL LIMIT HIGHS TO AROUND 60...WHILE FAR SOUTH MAY
SEE 80 BY LATE AFTERNOON. THE FRONT LIFTS NORTH INTO HIGHWAY 20
CORRIDOR IN THE EVENING WITH MUCH MORE FAVORABLE LOW LEVEL JET
FEEDING INTO AREA FOR SEVERE POTENTIAL ALONG AND NORTH OF FRONT AND
AGAIN HAVE LIKELY POPS IN NORTH. ON SATURDAY...FRONT CONTINUES TO
WAVER ACROSS THE AREA WITH FORECAST SOUNDINGS LOOKING MORE FAVORABLE
FOR SURFACE BASED CONVECTION...ESPECIALLY IN AFTERNOON WITH WEAKER
MID LEVEL CAPPING. SEVERE POTENTIAL CONTINUES WITH ABUNDANT MOISTURE
POOLING IN AREA...MODERATE INSTABILITY IN AFTERNOON AND LOW LEVEL
SHEAR ALONG FRONT.

.LONG TERM...(SATURDAY NIGHT THROUGH THROUGH THURSDAY)...ZONAL MID
LEVEL FLOW AND LINGERING FRONT WILL KEEP PERIODIC CHANCES FOR
THUNDERSTORMS GOING THROUGH THURSDAY. MEDIUM RANGE GUIDANCE
PUSHES UPPER TROUGH INTO CENTRAL CONUS TOWARD THURSDAY TO ALLOW
CANADIAN AIRMASS TO WIN OUT AND PUSH FRONT WELL SE OF AREA THURSDAY
NIGHT FOR BREAK FROM PROLONGED WET PATTERN.
&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS
Hazardous weather outlook, May 7, 5:46 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 AM CDT FRI MAY 7 2004

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-081000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-
DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-
HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
546 AM CDT FRI MAY 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH
CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS WILL GRADUALLY MOVE SOUTHEAST ACROSS AREAS ALONG
AND SOUTH OF INTERSTATE 80 EARLY THIS MORNING.  THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS UP TO 50 MPH.
HEAVY RAIN WILL ALSO BE POSSIBLE...WITH SOME PLACES RECEIVING OVER AN
INCH BEFORE THE RAIN ENDS.  SCATTERED SHOWERS AND A FEW ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON. ANOTHER ROUND OF
THUNDERSTORMS...POSSIBLY STRONG TO SEVERE...WILL OCCUR TONIGHT.  THE
MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A VERY ACTIVE PERIOD OF WEATHER IS EXPECTED THROUGH THE WEEKEND AND
EARLY NEXT WEEK. THERE IS A POTENTIAL FOR AT LEAST TWO ROUNDS OF
SEVERE WEATHER DURING THIS TIME PERIOD...ALONG WITH MODERATE TO
POSSIBLY HEAVY RAINFALL.

DURING THE LATE AFTERNOON AND OVERNIGHT HOURS...THE COMBINATION OF
MOISTURE AND SHEAR PROVIDED BY THE FRONT SHOULD BE ENOUGH TO ALLOW
PERIODS OF STRONG TO SEVERE STORMS TO DEVELOP SATURDAY THROUGH THURSDAY.
IF SEVERE STORMS DEVELOP...HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY
THREAT.

ONE FINAL THREAT WILL BE THE AMOUNT OF RAINFALL FROM TONIGHT THROUGH
THURSDAY. IF MODERATE TO HEAVY RAINFALL WOULD OCCUR...AREA
RIVERS WOULD EXPERIENCE GENERAL RISES.

EMERGENCY MANAGERS SHOULD LISTEN TO LATER FORECASTS REGARDING THE
POTENTIAL FOR SEVERE WEATHER THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ONE OR MORE TIMES BETWEEN TODAY AND
THURSDAY.

ERVIN

In the hours before

Local storm report, May 7, 8:26 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
826 AM CDT FRI MAY 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HAIL             ELDRIDGE                41.64N 90.57W
05/07/2004  0.75 INCH        SCOTT              IA   TRAINED SPOTTER

0821 AM     HAIL             ELDRIDGE                41.64N 90.57W
05/07/2004  0.88 INCH        SCOTT              IA   NWS EMPLOYEE

            COVERING THE GROUND.

0820 AM     HAIL             ELDRIDGE                41.64N 90.57W
05/07/2004  1.00 INCH        SCOTT              IA   TRAINED SPOTTER

&&

SK
Local storm report, May 7, 8:28 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CDT FRI MAY 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     WOODHULL                41.18N 90.32W
05/07/2004                   HENRY              IL   CO-OP OBSERVER

            LATE REPORT. WRIST SIZED LIMBS DOWN.

&&

SK
Local storm report, May 7, 9:21 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 AM CDT FRI MAY 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HAIL             CLINTON                 41.84N 90.23W
05/07/2004  0.25 INCH        CLINTON            IA   LAW ENFORCEMENT

0850 AM     HAIL             CAMANCHE                41.79N 90.28W
05/07/2004  0.50 INCH        CLINTON            IA   TRAINED SPOTTER

0430 AM     TSTM WND GST     DAVENPORT               41.56N 90.60W
05/07/2004  65 MPH           SCOTT              IA   NWS EMPLOYEE

            DELAYED REPORT. WIND 60 TO 70 MPH. 10 INCH DIAMETER
            BRANCHES DOWN.

&&

SK
Local storm report, May 7, 9:29 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT FRI MAY 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0548 AM     HAIL             1 E DEPUE               41.33N 89.28W
05/07/2004  1.75 INCH        BUREAU             IL   TRAINED SPOTTER

            HEAVY RAIN AND 30-40 MPH GUSTS.

&&

SK
Local storm report, May 7, 9:35 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 AM CDT FRI MAY 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0916 AM     HAIL             FULTON                  42.15N 90.68W
05/07/2004  0.50 INCH        JACKSON            IA   TRAINED SPOTTER

0905 AM     HAIL             CLINTON                 41.84N 90.23W
05/07/2004  0.25 INCH        CLINTON            IA   LAW ENFORCEMENT

0850 AM     HAIL             CAMANCHE                41.79N 90.28W
05/07/2004  0.50 INCH        CLINTON            IA   TRAINED SPOTTER

0825 AM     TSTM WND DMG     WOODHULL                41.18N 90.32W
05/07/2004                   HENRY              IL   CO-OP OBSERVER

            LATE REPORT. WRIST SIZED LIMBS DOWN.

0822 AM     HAIL             ELDRIDGE                41.64N 90.57W
05/07/2004  0.75 INCH        SCOTT              IA   TRAINED SPOTTER

0821 AM     HAIL             ELDRIDGE                41.64N 90.57W
05/07/2004  0.88 INCH        SCOTT              IA   NWS EMPLOYEE

            COVERING THE GROUND.

0820 AM     HAIL             ELDRIDGE                41.64N 90.57W
05/07/2004  1.00 INCH        SCOTT              IA   TRAINED SPOTTER

0723 AM     HAIL             LE CLAIRE               41.60N 90.36W
05/07/2004  0.75 INCH        SCOTT              IA   TRAINED SPOTTER

            DOWNTOWN LE CLAIRE.

0718 AM     HAIL             3 N WEST LIBERTY        41.62N 91.26W
05/07/2004  0.75 INCH        CEDAR              IA   TRAINED SPOTTER

            OCCURING FOR PAST 5 MINUTES.

0702 AM     HAIL             IOWA CITY               41.66N 91.54W
05/07/2004  1.00 INCH        JOHNSON            IA   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING GROUND AND ROAD.

0700 AM     HAIL             IOWA CITY               41.66N 91.54W
05/07/2004  1.75 INCH        JOHNSON            IA   TRAINED SPOTTER

            GOLF BALL HAIL, DENTING CARS IN IOWA CITY.

0659 AM     HAIL             1 S IOWA CITY           41.64N 91.54W
05/07/2004  2.50 INCH        JOHNSON            IA   BROADCAST MEDIA

            REPORT RELAYED BY KWWL.

0659 AM     HAIL             1 E IOWA CITY           41.66N 91.52W
05/07/2004  1.25 INCH        JOHNSON            IA   TRAINED SPOTTER

0657 AM     HAIL             IOWA CITY               41.66N 91.54W
05/07/2004  0.75 INCH        JOHNSON            IA   TRAINED SPOTTER

            COVERING GROUND IN SOUTHEAST SECTION OF CITY.

0655 AM     HAIL             E IOWA CITY             41.66N 91.54W
05/07/2004  1.00 INCH        JOHNSON            IA   NWS EMPLOYEE

0655 AM     HAIL             IOWA CITY               41.66N 91.54W
05/07/2004  0.88 INCH        JOHNSON            IA   TRAINED SPOTTER

0650 AM     HAIL             2 W IOWA CITY           41.66N 91.57W
05/07/2004  1.50 INCH        JOHNSON            IA   TRAINED SPOTTER

            OCCURING FOR 5 MINUITES.

0600 AM     HAIL             SPRING VALLEY           41.33N 89.20W
05/07/2004  0.88 INCH        BUREAU             IL   LAW ENFORCEMENT

0555 AM     HAIL             IOWA CITY               41.66N 91.54W
05/07/2004  0.88 INCH        JOHNSON            IA   TRAINED SPOTTER

            OCCURING FOR PAST 7 MINUTES.

0555 AM     BLIZZARD         E IOWA CITY             41.66N 91.54W
05/07/2004                   JOHNSON            IA   NWS STORM SURVEY

0555 AM     HAIL             GRANVILLE               41.26N 89.23W
05/07/2004  0.88 INCH        PUTNAM             IL   EMERGENCY MNGR

0548 AM     HAIL             1 E DEPUE               41.33N 89.28W
05/07/2004  1.75 INCH        BUREAU             IL   TRAINED SPOTTER

            HEAVY RAIN AND 30-40 MPH GUSTS.

0530 AM     HAIL             2 W IOWA CITY           41.66N 91.57W
05/07/2004  1.50 INCH        JOHNSON            IA   TRAINED SPOTTER

0530 AM     HAIL             IOWA CITY               41.66N 91.54W
05/07/2004  1.00 INCH        JOHNSON            IA   TRAINED SPOTTER

0530 AM     HEAVY RAIN       MUSCATINE               41.42N 91.07W
05/07/2004  1.10 INCH        MUSCATINE          IA   TRAINED SPOTTER

            ONE AND ONE TENTH OF AN INCH IN THE PAST 30 MINUTES.

0530 AM     HAIL             1 E IOWA CITY           41.66N 91.52W
05/07/2004  1.00 INCH        JOHNSON            IA   TRAINED SPOTTER

0511 AM     HAIL             1 W GALVA               41.17N 90.06W
05/07/2004  0.88 INCH        HENRY              IL   TRAINED SPOTTER

0502 AM     TSTM WND GST     GALVA                   41.17N 90.04W
05/07/2004  50 MPH           HENRY              IL   TRAINED SPOTTER

0436 AM     HAIL             STOCKTON                41.58N 90.87W
05/07/2004  0.25 INCH        MUSCATINE          IA   LAW ENFORCEMENT

            WITH HEAVY RAIN.

0430 AM     TSTM WND GST     DAVENPORT               41.56N 90.60W
05/07/2004  65 MPH           SCOTT              IA   NWS EMPLOYEE

            DELAYED REPORT. WIND 60 TO 70 MPH. 10 INCH DIAMETER
            BRANCHES DOWN.

0426 AM     HAIL             2 N BUFFALO             41.49N 90.72W
05/07/2004  0.50 INCH        SCOTT              IA   TRAINED SPOTTER

0425 AM     HAIL             3 E BLUE GRASS          41.51N 90.71W
05/07/2004  0.75 INCH        SCOTT              IA   TRAINED SPOTTER

            WITH HEAVY RAIN.

0424 AM     HAIL             BUFFALO                 41.46N 90.72W
05/07/2004  0.88 INCH        SCOTT              IA   TRAINED SPOTTER

            ALSO ESTIMATED 60 MPH WIND GUSTS.

0412 AM     HAIL             BELLEVUE                42.26N 90.43W
05/07/2004  0.25 INCH        JACKSON            IA   TRAINED SPOTTER

0405 AM     TSTM WND DMG     ATALISSA                41.57N 91.17W
05/07/2004                   MUSCATINE          IA   LAW ENFORCEMENT

            SIGNIFICANT POWERLINE DAMAGE, 2 SEMI TRAILERS BLOWN OVER.

0405 AM     TSTM WND GST     MUSCATINE               41.42N 91.07W
05/07/2004  70 MPH           MUSCATINE          IA   TRAINED SPOTTER

            ESTIMATED, ALSO PEA SIZED HAIL REPORTED.

0405 AM     TSTM WND GST     2 N MUSCATINE           41.45N 91.07W
05/07/2004  62 MPH           MUSCATINE          IA   CO-OP OBSERVER

0405 AM     TSTM WND DMG     SWEETLAND CENTER        41.50N 90.97W
05/07/2004                   MUSCATINE          IA   LAW ENFORCEMENT

            SEVERAL GRAIN BINS DESTROYED. TREES BLOWN INTO HOUSES IN
            SWEETLAND CENTER.

0404 AM     TSTM WND DMG     PLEASANT PRARIE         41.52N 90.87W
05/07/2004                   MUSCATINE          IA   LAW ENFORCEMENT

            SEMI TRUCK BLOWN OVER ON HIGHWAY 61 AT THE 97 MILE
            MARKER.

0400 AM     TSTM WND DMG     MUSCATINE               41.42N 91.07W
05/07/2004                   MUSCATINE          IA   TRAINED SPOTTER

            MUSCATINE WITHIN A 1-2 SQUARE MILE AREA, AROUND 4 AM. 8
            POWER LINES DOWN, 2 SEMI TRUCKS BLOWN OFF THE ROAD,
            TRAILERS FROM A TRAILER SALES LOT BLOWN UP TO 1/4 OF A
            MILE AWAY, NEW POLE BUILDING DESTROYED AND SCATTERED
            ACROSS A FIELD, SOME HOUSE SHINGLES BLOWN OFF.

0345 AM     TSTM WND GST     ATALISSA                41.57N 91.17W
05/07/2004  60 MPH           MUSCATINE          IA   TRAINED SPOTTER

0325 AM     HAIL             N CEDAR RAPIDS          41.97N 91.67W
05/07/2004  0.25 INCH        LINN               IA   TRAINED SPOTTER

            PERIODS OF MODERATE TO HEAVY RAIN, CAUSING WATER TO POND
            ON ROADWAYS.

0320 AM     HAIL             1 W DEWITT              41.82N 90.57W
05/07/2004  0.25 INCH        CLINTON            IA   TRAINED SPOTTER

0319 AM     HAIL             NE CEDAR RAPIDS         41.97N 91.67W
05/07/2004  0.25 INCH        LINN               IA   TRAINED SPOTTER

0310 AM     HEAVY RAIN       SHELLSBURG              42.09N 91.87W
05/07/2004  0.00 INCH        BENTON             IA   TRAINED SPOTTER

            1.13 INCHES OF RAIN.

0307 AM     HAIL             2 S CEDAR RAPIDS        41.94N 91.67W
05/07/2004  1.75 INCH        LINN               IA   TRAINED SPOTTER

            REPORTED AT KIRKWOOD COMM COLLEGE

0302 AM     HAIL             DAVENPORT               41.56N 90.60W
05/07/2004  0.50 INCH        SCOTT              IA   NWS EMPLOYEE

0253 AM     HAIL             CEDAR RAPIDS            41.97N 91.67W
05/07/2004  0.75 INCH        LINN               IA   TRAINED SPOTTER

0238 AM     HAIL             SHELLSBURG              42.09N 91.87W
05/07/2004  1.00 INCH        BENTON             IA   EMERGENCY MNGR

0238 AM     HAIL             ANAMOSA                 42.11N 91.28W
05/07/2004  0.25 INCH        JONES              IA   TRAINED SPOTTER

0225 AM     HAIL             VINTON                  42.16N 92.03W
05/07/2004  1.75 INCH        BENTON             IA   BROADCAST MEDIA

            PUBLIC REPORT FROM KCRG.

0220 AM     HAIL             VINTON                  42.16N 92.03W
05/07/2004  1.00 INCH        BENTON             IA   EMERGENCY MNGR

0210 AM     HAIL             CENTER POINT            42.19N 91.78W
05/07/2004  0.50 INCH        LINN               IA   EMERGENCY MNGR

&&

SK
Local storm report, May 7, 10:21 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1021 AM CDT FRI MAY 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1014 AM     HAIL             NORWAY                  41.90N 91.92W
05/07/2004  0.25 INCH        BENTON             IA   TRAINED SPOTTER

&&

SK

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 1:56 AM CDTSevere Thunderstorm WarningDVNBenton64 min
May 7, 2:33 AM CDTSevere Thunderstorm WarningDVNJones, Linn57 min
May 7, 3:49 AM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott26 min
May 7, 4:15 AM CDTSevere Thunderstorm WarningDVNScott30 min
May 7, 6:54 AM CDTSevere Thunderstorm WarningDVNCedar, Johnson36 min
May 7, 8:13 AM CDTSevere Thunderstorm WarningDVNScott47 min
May 7, 11:04 AM CDTSevere Thunderstorm WarningDVNBenton, Linn56 min
May 7, 11:43 AM CDTSevere Thunderstorm WarningDVNJones32 min
May 7, 4:21 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque54 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.